MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9277
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd maxzero¿ extension sets, the device experienced leakage.The following information was provided by the initial reporter.The customer stated: we encountered a leak while using bd 3 ml luer lock syringe (ref 309657) when attached to the bd maxzero microbore extension set tubing (ref mz9277).Ceftazidime was infusing in a patient over 30 minutes and at the end of infusion, fluid was noted on the syringe, tubing, and iv syringe pump.Patient was not harmed.However patient was being treated for blood culture positive bacteremia and we believe the entire dose of antibiotic was not administered to the patient due to the leak.
 
Additional Manufacturer Narrative
H6: investigation summary: one used and one unused mz9277 set were received and tested by our quality team.The sets were visually inspected and tested by infusing saline solution through for a period of time.No abnormalities were noticed.The issue with max zeros and 3 ml syringes has been escalated and treated with great urgency.In a parallel investigation, there were also 10 mz1000-07 ordered and tested with all syringes - 10 unused and 2 returned.Every one of these combinations leaked.The investigation found that the syringes were the culprit, rather than the mz, as the mz would not leak with other syringes.There were several samples sent for cae (computer aided engineering) analyses investigation in durham, nc.The ct scans conducted there found a leak path within the 3 ml syringe/mz connection, caused by an abnormal bump in the syringe luer wall.Functional testing and advanced scanning shows there are no anomalies or problem with the mz returned or ordered.The testing did find a molding anomaly with the 3 ml syringes, both returned and ordered, and the plant is conducting a further investigation.The samples tested here in vernon hills are being sent to the manufacturing location for further investigation.The manufacturing location will be taking ownership of the issue and determining if a project will need to be initiated.A device history record review for model mz9277 lot number 21025647 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19feb2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
It was reported when using the bd maxzero¿ extension sets, the device experienced leakage.The following information was provided by the initial reporter.The customer stated: we encountered a leak while using bd 3 ml luer lock syringe (ref (b)(4)) when attached to the bd maxzero microbore extension set tubing (ref mz9277).Ceftazidime was infusing in a patient over 30 minutes and at the end of infusion, fluid was noted on the syringe, tubing, and iv syringe pump.Patient was not harmed.However patient was being treated for blood culture positive bacteremia and we believe the entire dose of antibiotic was not administered to the patient due to the leak.

Brand Name
BD MAXZERO¿ EXTENSION SETS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12746148
Report Number9616066-2021-52363
Device Sequence Number4480898
Product Code FPA
UDI-Device Identifier10885403240799
UDI-Public10885403240799
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/19/2024
Device Catalogue NumberMZ9277
Device Lot Number21025647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown